Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 45, NWS Boston/Norton, MA

June 16, 2008Franklin County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 16, 2008, 5:36 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2008, 5:36 PM EDT (21:36 UTC)
Expired
Jun 16, 2008, 6:15 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 103 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:27 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 162136
SVRBOX
MAC011-027-162215-
/O.NEW.KBOX.SV.W.0045.080616T2136Z-080616T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF FITCHBURG...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 615 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ROYALSTON TO ATHOL TO
  SHUTESBURY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
  JAFFREY TO 19 MILES EAST OF GREENFIELD TO AMHERST...AND MOVING EAST
  AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINCHENDON...PHILLIPSTON AND PETERSHAM BY 545 PM EDT...
  TEMPLETON BY 550 PM EDT...
  HARDWICK AND GARDNER BY 555 PM EDT...
  NEW BRAINTREE...BARRE AND ASHBURNHAM BY 600 PM EDT...
  HUBBARDSTON BY 605 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

LAT...LON 4258 7231 4272 7225 4271 7192 4267 7185
      4264 7185 4265 7177 4262 7172 4232 7201
      4232 7227 4235 7229 4232 7235 4242 7238
      4241 7249
TIME...MOT...LOC 2136Z 270DEG 26KT 4274 7211 4258 7218
          4239 7238

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:20 PM EDT, 16 minutes earlier.

Area forecast discussion, Jun 16, 5:20 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PUSH ACROSS THE REGION TONIGHT AND EARLY
TUESDAY...THEN WILL MOVE OFFSHORE LATER ON TUESDAY. SOME
THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT MAY BE SEVERE THIS
EVENING. COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE REST
OF THE WORK WEEK. TEMPERATURES WILL SLOWLY MODERATE BY THE
WEEKEND...BUT THERE WILL BE A CONTINUED THREAT FOR SHOWERS AND
THUNDERSTORMS INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AIRMASS STARTING TO DESTABILIZE WEST OF CT VALLEY AS SUNSHINE WARMS
TEMPS THROUGH THE 70S.  MESOANALYSIS SHOWS SBCAPES 1000-1500 J/KG IN
THIS REGION WITH GREATER INSTABILITY ACROSS SE NY.  LOW CLOUDS
HANGING TOUGH FURTHER E WHERE ATMOSPHERE IS STABLE WITH TEMPS IN THE
60S.

NOT SURE IF WE EVER BREAK OUT ACROSS E ZONES SO SEVERE THREAT IS LOW
HERE.  HOWEVER...AS AIRMASS FURTHER DESTABILIZES FROM CT VALLEY WEST
WE DO THINK SOME OF THE STORMS IN E NY WILL HOLD TOGETHER AS THEY
MOVE INTO W MA AND NW CT.

500 MB WINDS FCST AROUND 35-40 KTS NEAR CT VALLEY AROUND 00Z WITH
STRONGER WIND FIELD FURTHER SW. 0-6KM BULK SHEAR VALUES ENOUGH TO
SUPPORT ORGANIZED SVR FAR W ZONES.  WILL HAVE ENHANCED WORDING WEST
OF MHT-ORH-IJD WHERE GREATEST THREAT OF SEVERE WEATHER.  NOTE GFS
SHOWS GREATER THAN 50 KTS 0-6KM BULK SHEAR JUST WEST OF NEW ENG
WHICH WOULD SUPPORT SUPERCELLS.  BEST INSTABILITY/SHEAR NOT FAR FROM
WESTERN FA SO CONVECTION WILL HAVE TO BE MONITORED CLOSELY FOR
ROTATING STORMS.

WHILE SEVERE THREAT APPEARS LOW ACROSS EASTERN NEW ENG...COOLING MID
LEVEL TEMPS AND INCREASING LAPSE RATES SHOULD BE SUFFICIENT TO
MAINTAIN SHOWERS/TSTMS AS CONVECTION ASSOCD WITH COLD FRONT MOVES
EAST ACROSS REST OF SNE.  SFC BASED LI/S BELOW ZERO AND TT INCREASE
INTO LOWER 50S SO WE HAVE LIKELY POPS FOR SHOWERS/TSTMS ALL OF SNE
TONIGHT.

COLD FRONT EXPECTED TO MOVE ACROSS WESTERN HALF SNE 06-12Z.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
UPPER LOW DIGS THROUGH GT LAKES REGION WITH 500 MB TEMPS COOLING TO
-18C.  COLD FRONT WILL BE ACROSS CENTRAL NEW ENG AROUND 12Z AND MOVE
SLOWLY EWD DURING THE DAY.

WE EXPECT ENOUGH BREAKS DEVELOPING FOR PARTIAL SUNSHINE WHICH WILL
ALLOW TEMPS TO REACH UPPER 70S.  THIS COMBINED WITH COLD MID LEVEL
TEMPS WILL RESULT IN ENOUGH INSTABILITY FOR SCT SHOWERS/TSTMS DURING
TUE.  MAIN FOCUS WILL LIKELY BE ACROSS CENTRAL/EASTERN ZONES
CLOSEST TO SFC BOUNDARY BUT SCT CONVECTION POSSIBLE ANYWHERE GIVEN
COLD TEMPS ALOFT AND SMALL HAIL WILL BE POSSIBLE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH BLOCKING
PATTERN PRETTY MUCH REMAINING IN PLACE THROUGH THE LONG TERM PORTION
OF THE FORECAST ACROSS NORTH AMERICA. EXPECT A GENERAL LONG WAVE
TROUGH ALONG THE EASTERN SEABOARD WITH RIDGING ALONG THE FRONT RANGE
OF THE ROCKIES OR WESTERN PLAINS STATES. A FEW MODELS IN THE SUITE
TRY TO FLATTEN THE TROUGH OVER THE UPCOMING WEEKEND...BUT IT TENDS
TO RE-DIG BY NEXT MONDAY.

OVERALL...APPEARS THAT THE SURFACE REFLECTION OF THE UPPER LOW WILL
REMAIN OVER NORTHERN NEW ENGLAND THROUGH THE REMAINDER OF THE WORK
WEEK. A SERIES OF WEAK SHORT WAVES WILL ROTATE AROUND THE LOW ACROSS
THE REGION. ALSO...WITH THE COOL POOL OF AIR ALOFT ASSOCIATED WITH
THIS UPPER LOW...WILL SEE THE DIURNAL HEATING GIVING SCATTERED
SHOWERS DURING EACH AFTERNOON/EVENING THEN DYING DOWN AT NIGHT.
COULD ALSO SEE SOME TSTMS WITH DECENT DYNAMICS IN PLACE ALONG WITH
THE COOL POOL. MODELS SUGGEST K VALUES AROUND 30 AND TOTAL TOTALS IN
THE LOWER 50S EACH AFTERNOON AND EVENING.

OVER THE WEEKEND...AS THE UPPER LOW PUSHES BACK INTO QUEBEC...UPPER
PATTERN OVER THE EAST TRIES TO FLATTEN OUT. HOWEVER...WITH THE UPPER
PATTERN REMAINING GENERALLY CYCLONIC...WILL STILL SEE DIURNAL
CONVECTION. ALSO...TEMPERATURES MAY BEGIN TO WARM AROUND OR SLIGHTLY
ABOVE SEASONAL NORMS WILL AID IN CONVECTION. SO...HAVE CONTINUED
CHANCE POPS THROUGH THE WEEKEND. APPEARS A SOMEWHAT MORE ORGANIZED
FRONT MAY MOVE THROUGH SUNDAY OR SUNDAY NIGHT...THOUGH TIMING IS IN
QUESTION AT THIS POINT.

NO SIGN OF LONG WAVE PATTERN BREAKING DOWN...AS IT APPEARS THE EAST
COAST TROUGH MAY SHARPEN AGAIN EARLY NEXT WEEK.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THIS EVENING AND TONIGHT...MVFR CIGS WITH SOME ISOLD IFR REMAINING
ALONG THE SE COAST. AREAS OF MVFR CONDS IN FOG. SCATTERED TSTMS MOST
TERMINALS THROUGH THE NIGHT. MAY BE SEVERE WITH LARGE HAIL AND GUSTS
TO 50+ KNOTS BDL/BAF/ORH/MHT UNTIL 03Z.

TUE...EARLY MORNING IFR CIGS AND MVFR VSBY BECOMING MVFR CIGS AND
VFR VSBY INTO THE AFTN. SCATTERED SHOWERS AND TSTMS WITH LOCAL MVFR
VSBY REDEVELOPING IN THE AFTERNOON.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT...MVFR-IFR CONDITIONS LIKELY THROUGH THE NIGHT WITH
SHOWERS. FEW TSTMS POSSIBLE THROUGH AROUND MIDNIGHT. EXPECT SLOW
IMPROVEMENT OVER WESTERN AREAS AFTER MIDNIGHT.

WEDNESDAY-SATURDAY...VFR CONDITIONS EARLY...THEN VFR-MVFR CIGS IN
SHOWERS DURING EACH AFTERNOON-EVENING. MAY SEE LOCAL MVFR-IFR VSBYS.
COULD SEE ISOLD TSTMS THROUGH THU. AT NIGHT...MAY SEE MVFR
CIGS/VSBYS WITH LOCAL IFR VSBYS IN LOW CIGS AND PATCHY FOG.

&&

.MARINE...
TONIGHT...WINDS AND SEAS BELOW SCA WITH SOUTHERLY WINDS LESS THAN 20
KTS.  MAIN CONCERN IS POTENTIAL FOR THUNDERSTORMS TONIGHT.  BEST
CHANCE FOR STRONGER STORMS WITH GUSTY WINDS APPEARS TO BE FROM
MERRIMACK RIVER TO BOSTON HARBOR.

TUESDAY...GENERALLY SW WINDS 10-15 KTS WITH SEAS 2-4 FT OVER OUTER
WATERS.  SCT SHOWERS/TSTMS POSSIBLE UNDER COLD POOL ALOFT.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
GENERAL S-SW WINDS WILL CONTINUE THROUGH THE PERIOD. EXPECT WINDS TO
REMAIN BELOW SMALL CRAFT CRITERIA...AND SEAS SHOULD REMAIN AT 4 FT
OR LESS. WILL SEE SCATTERED AFTERNOON-EVENING SHOWERS/TSTMS EACH
DAY...ESPECIALLY NEAR SHORE.

&&

.EQUIPMENT...
UPPER AIR SOUNDINGS FROM CHATHAM MA WILL BE UNAVAILABLE MON.
REPLACEMENT PARTS ARE ON ORDER AND SOUNDINGS SHOULD RESUME TUE
/POSSIBLY TUE EVENING/.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EVT
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...KJC/EVT
EQUIPMENT...KJC/NOCERA
Hazardous weather outlook, Jun 16, 4:59 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT MON JUN 16 2008

CTZ002>004-MAZ002>005-008>012-014-026-NHZ011-012-015-172100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
459 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 552 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WITH SMALL HAIL TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ006-007-013-015>024-RIZ001>008-172100-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
459 PM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN
RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING
AND TONIGHT. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WITH SMALL HAIL TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-172100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
459 PM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS EVENING
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 3:42 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT MON JUN 16 2008

MAZ002-162030-
WESTERN FRANKLIN MA-
342 PM EDT MON JUN 16 2008

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES SOUTHWEST OF
BENNINGTON VERMONT TO 5 MILES SOUTHEAST OF ALBANY...MOVING EAST AT
31 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.

SCATTERED THUNDERSTORMS OUT AHEAD OF THIS LINE WILL BE AFFECTING
WESTERN FRANKLIN COUNTY BETWEEN NOW AND 4 PM. THE MAIN LINE WILL
THEN BE APPROACHING ROWE AND CHARLEMONT BETWEEN 4 PM AND 415 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR MUCH
OF WESTERN AND CENTRAL MASSACHUSETTS. FOR YOUR SAFETY...GET INSIDE
WHEN THESE STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
LOCAL MEDIA FOR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

FIELD
Special weather statement, Jun 16, 3:42 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT MON JUN 16 2008

MAZ002-162030-
WESTERN FRANKLIN MA-
343 PM EDT MON JUN 16 2008

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES SOUTHWEST OF
BENNINGTON VERMONT TO 5 MILES SOUTHEAST OF ALBANY...MOVING EAST AT
31 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.

SCATTERED THUNDERSTORMS OUT AHEAD OF THIS LINE WILL BE AFFECTING
WESTERN FRANKLIN COUNTY BETWEEN NOW AND 4 PM. THE MAIN LINE WILL
THEN BE APPROACHING ROWE AND CHARLEMONT BETWEEN 4 PM AND 415 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR MUCH
OF WESTERN AND CENTRAL MASSACHUSETTS. FOR YOUR SAFETY...GET INSIDE
WHEN THESE STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
LOCAL MEDIA FOR POSSIBLE WARNINGS.

FIELD
Local storm report, Jun 16, 4:23 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

&&

WTB
Local storm report, Jun 16, 4:34 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

0428 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E2.00 INCH       FRANKLIN           MA   AMATEUR RADIO

&&

WTB
Local storm report, Jun 16, 5:21 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

0428 PM     HAIL             ROWE                    42.70N 72.90W
06/16/2008  E2.00 INCH       FRANKLIN           MA   AMATEUR RADIO

0447 PM     HAIL             CHARLEMONT              42.63N 72.88W
06/16/2008  E1.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0449 PM     TSTM WND DMG     SHELBURNE               42.58N 72.68W
06/16/2008                   FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS LARGE TREES DOWN INCLUDING ONE BLOCKING NORTH
            ROAD.

0502 PM     HAIL             GREENFIELD              42.59N 72.60W
06/16/2008  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

&&

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:58 PM EDTSevere Thunderstorm WarningBOXFranklin47 min
Jun 16, 4:24 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire36 min
Jun 16, 4:45 PM EDTSevere Thunderstorm WarningBOXFranklin45 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.